Customize your JAMA Network experience by selecting one or more topics from the list below.
FATAL TOXIC HEPATITIS developed in a 12-year-old boy while receiving indomethacin (Indocin).
Report of a Case
This 12-year-old Negro boy (NCBH 39-32-27) was first seen at the North Carolina Baptist Hospital at the age of 11 years, because of severe juvenile rheumatoid disease of undetermined duration. Although he had severe deforming arthritis at that time, the precipitating cause for admission on July 7, 1964, was severe anemia. The presence of many hypersegmented polymorphonuclear leukocytes, an increased excretion of formiminoglutamic acid, and his response to folic acid suggested a folic acid deficiency. His bilirubin level was 0.2 mg/100 ml and his cholesterol value was 141 mg/100 ml. Treatment with prednisone was instituted since he was in so much pain that attempts at physical therapy failed. The activity of his disease decreased so that ambulation became possible. He was discharged on July 24, 1964.On January 5, 1965, his sedimentation rate was
Kelsey WM, Scharyj M. Fatal Hepatitis Probably Due to Indomethacin. JAMA. 1967;199(8):586–587. doi:10.1001/jama.1967.03120080120029
Coronavirus Resource Center
Create a personal account or sign in to: